Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 2, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at May 20, 2015, 3:55 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at May 21, 2015, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2015, 3:55 PM EDT (19:55 UTC)
- In effect from
- May 21, 2015, 7:00 AM EDT
- Expired
- May 21, 2015, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WHUS42 KILM 201955 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 355 PM EDT WED MAY 20 2015 ...STRONG SOUTH TO NORTH LONGSHORE CURRENT ON THURSDAY... NCZ106-108-SCZ054-056-211000- /O.NEW.KILM.BH.S.0002.150521T1100Z-150522T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 355 PM EDT WED MAY 20 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * LOCATION...SOUTH CAROLINA BEACHES FROM LITTLE RIVER INLET TO THE SOUTH SANTEE RIVER. NORTH CAROLINA BEACHES FROM SURF CITY TO BALD HEAD ISLAND. * WINDS...GUSTY SOUTHWEST WINDS WILL REACH 15 TO 20 MPH DURING THE AFTERNOON DRIVING THE STRONG LONGSHORE CURRENT. * TIMING...THE STRONG LONGSHORE CURRENT WILL PERSIST THROUGH THE AFTERNOON. A WEAKENING IS EXPECTED IN THE EVENING AS WINDS TURN MORE TO THE WEST. * IMPACTS...A STRONG SOUTH TO NORTH LONGSHORE CURRENT WILL CAUSE SWIMMERS TO DRIFT QUICKLY TO THE NORTH. STAY IN SHALLOW WATER AND PAY CLOSE ATTENTION TO YOUR LOCATION ON THE BEACH IF VENTURING INTO THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ 17
2 follow-up statements
215 WHUS42 KILM 210846 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 446 AM EDT THU MAY 21 2015 ...STRONG SOUTH TO NORTH LONGSHORE CURRENT TODAY... NCZ106-108-SCZ054-056-220000- /O.CON.KILM.BH.S.0002.150521T1100Z-150522T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 446 AM EDT THU MAY 21 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...SOUTH CAROLINA BEACHES FROM LITTLE RIVER INLET TO THE SOUTH SANTEE RIVER. NORTH CAROLINA BEACHES FROM SURF CITY TO BALD HEAD ISLAND. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...THE STRONG LONGSHORE CURRENT WILL PERSIST THROUGH THE AFTERNOON. A WEAKENING IS EXPECTED IN THE EVENING AS WINDS TURN MORE TO THE WEST. * IMPACTS...A STRONG SOUTH TO NORTH LONGSHORE CURRENT WILL CAUSE SWIMMERS TO DRIFT QUICKLY TO THE NORTH. STAY IN SHALLOW WATER AND PAY CLOSE ATTENTION TO YOUR LOCATION ON THE BEACH IF VENTURING INTO THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ 43
489 WHUS42 KILM 212356 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 756 PM EDT THU MAY 21 2015 NCZ106-108-SCZ054-056-220100- /O.EXP.KILM.BH.S.0002.000000T0000Z-150522T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 756 PM EDT THU MAY 21 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... * WINDS HAVE SHIFTED TO THE NORTHWEST AS A COLD FRONT MOVED THROUGH AND THE STRONG LONGSHORE CURRENT HAS SUBSIDED. THIS ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. && $$ 47
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 20, 3:39 PM EDT, 16 minutes earlier.
Area forecast discussion, May 20, 3:39 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 339 PM EDT WED MAY 20 2015 .SYNOPSIS... DEVELOPING LOW PRESSURE WILL SWEEP ACROSS NORTH CAROLINA ON THURSDAY PUSHING A COLD FRONT OFFSHORE BY THURSDAY EVENING. HIGH PRESSURE WILL BUILD IN FROM THE NORTH FRIDAY...BRINGING DRIER AIR INTO THE REGION OVER THE WEEKEND. THE HIGH WILL MOVE OFFSHORE SUNDAY INTO MONDAY BRINGING A RETURN OF HUMIDITY BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 200 PM WEDNESDAY...LINGERING FRONTAL BOUNDARY LOOKS LIKE IT WAS DRAPED JUST SOUTH OF THE BORDER ACROSS SOUTH CAROLINA. FAIRLY WELL DEFINED WHEN VIEWING VISIBLE SATELLITE WITH CU BUILDING ALONG AND SOUTH OF BOUNDARY IN MORE MOISTURE RICH AIR MASS. LARGE DEWPOINT GRADIENT ACROSS THE REGION FROM NORTH TO SOUTH ON EITHER SIDE OF FRONT...DEW POINT TEMPS ACROSS CENTRAL NC DOWN BELOW 60 WHILE HEADING SOUTH DEWPOINTS UP NEAR 70. OVERALL NOT A HUGE CHANGE IN AIR MASS AS CAA IS LACKING WITH MAINLY ZONAL WESTERLY DOWNSLOPE FLOW ALOFT ALLOWING BOUNDARY TO MEANDER OVER SOUTH CAROLINAS JUST SOUTH OR NEAR LOCAL FORECAST AREA. TEMPS WERE UP TO THE MID 80S IN DRIER AIR TO THE NORTH AND UP AROUND 90 OVER MOST OF SOUTH CAROLINA...UNDER PLENTY OF SUNSHINE. ASIDE FROM A PATCH OF MID LEVEL CLOUDS OVER THE LUMBERTON AREA...BETTER SUBSIDENCE AND DRIER AIR TO THE NORTH WILL KEEP A GREATER AMOUNT OF SUNSHINE THROUGH THIS AFTERNOON. WEAK GRADIENT FLOW WILL ALLOW A SEA BREEZE TO DOMINATE THE FLOW WITH ON SHORE WINDS. THIS WILL HELP BRING MOISTURE BACK OVER THE AREA AND WILL PROVIDE ENOUGH CONVERGENCE TO GENERATE SOME ISOLATED PULSE TYPE CONVECTION. ANOTHER FOCUS OF CONVECTION WILL BE ALONG WEAKENING FRONT THROUGH TONIGHT...WITH MORE WIDESPREAD DIURNALLY DRIVEN CONVECTION ALONG AND SOUTH THROUGH THIS AFTERNOON. THE BEST LIFT AND MOISTURE WILL REMAIN SOUTH OF LOCAL FORECAST AREA BUT RESIDUAL MOISTURE CLOSER TO THE COAST WILL COMBINE WITH CONVERGENCE ALONG THE SEA BREEZE AS IT PUSHES SLOWLY INLAND AND THE LINGERING FRONT OVER COASTAL SC TO PRODUCE SOME STORMS...MAINLY OVER GEORGETOWN AND WILLIAMSBURG COUNTIES AND ALONG INTERIOR OF COASTAL COUNTIES UP TO CAPE FEAR. THE STEERING FLOW IS OUT OF THE WEST AROUND 10 KT AND WILL PUSH ANY DEBRIS CLOUDS OR STORMS THAT DEVELOP EAST TOWARD THE COAST. ONCE HEATING OF THE DAY CUTS OFF THIS EVENING THE SHWRS/TSTMS WILL DISSIPATE FOR THE MOST PART. A SHORTWAVE WILL APPROACH THE CAROLINAS SPINNING UP A SFC LOW WHICH WILL RIDE EAST TOWARD THE MORNING. THIS WILL PROVIDE A BACKING OF WINDS TO THE S-SW OVER EASTERN CAROLINAS THROUGH TONIGHT...LIFTING BOUNDARY FARTHER NORTH. BEST CONVERGENCE AND PCP WILL REMAIN OFF THE COAST OVERNIGHT IN CONVERGENCE ALONG THE BOUNDARY. BEST MID TO UPPER LEVEL SUPPORT WILL REMAIN WEST-NORTHWEST OF AREA BUT MAY SEE SOME SHOWERS DEVELOP TO THE WEST AFTER MIDNIGHT. AS WINDS BECOME MORE ON SHORE AND SOUTHERLY OVERNIGHT MINIMUMS SOME SHOWERS MAY MOVE ON SHORE. IT REMAIN MILD FROM MID 60S WELL INLAND TO AROUND 70 COASTAL ZONES. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 300 PM WEDNESDAY...BY MID-MAY STANDARDS A PRETTY DYNAMIC SYSTEM WILL MOVE THROUGH NORTH CAROLINA THURSDAY. SURFACE LOW PRESSURE NEAR CHARLOTTE AT SUNRISE WILL MOVE EAST-NORTHEASTWARD TO THE OUTER BANKS BY EARLY EVENING. THIS LOW WILL BE SUPPORTED BY A SW-NE ALIGNED 300 MB JET STREAK ALONG THE MID- ATLANTIC COAST. 0-6 KM BULK SHEAR WILL INCREASE TO 20-25 KT ACROSS SC TO 30-40 KT ACROSS NC. 0-1 KM HELICITY WILL ALSO INCREASE AS YOU MOVE NORTHWARD...AIDED BY LOCALIZED BACKING OF THE LOW-LEVEL FLOW IN PROXIMITY TO THE SURFACE LOW. WHILE IT APPEARS THE BEST JUXTAPOSITION OF SHEAR...INSTABILITY AND LOW-LEVEL CONVERGENCE WILL OCCUR ALONG THE PATH OF THE SURFACE LOW JUST NORTH OF LUMBERTON... ELIZABETHTOWN AND WILMINGTON...UNDOUBTEDLY THERE WILL BE SCATTERED THUNDERSTORMS DEVELOPING SOUTH OF THE LOW WHERE CAPE AS HIGH AS 2000 J/KG COULD DEVELOP DURING THE DAY. MY FORECAST POPS THURSDAY RANGE FROM 40-50 PERCENT FROM LBT EAST TO BURGAW...WITH LOWER POPS (20-30 PERCENT) TO THE SOUTH. A BELT OF STRONG 700 MB WINDS (40 KT) SHOULD ADVECT ACROSS THE AREA DURING THE AFTERNOON. THIS AIR WILL BE QUITE DRY...AND FOR ANY STORMS ABLE TO DEVELOP THIS SHOULD ENHANCE THEIR ABILITY TO PRODUCE DAMAGING WINDS. 12Z MODELS ARE PRETTY CONSISTENT WITH THEIR DEPICTION OF WHERE THE LOW SHOULD TRACK. HOWEVER THE 00Z ECMWF WAS ~50 MILES FARTHER SOUTH WHICH WOULD SHIFT THE BEST POTENTIAL FOR STORMS INTO THE BENNETTSVILLE-WHITEVILLE-WILMINGTON CORRIDOR. A FIRST-GLANCE AT THE NEW 12Z ECMWF SHOWS IT NOW HAS THE LOW TRACKING ALMOST AS FAR NORTH AS THE 12Z GFS/NAM MODELS...HOPEFULLY KEEPING THE CORRIDOR OF BEST SEVERE WEATHER POTENTIAL JUST TO OUR NORTH. THURSDAY NIGHT AND FRIDAY SHOULD BE QUIET AND UNEVENTFUL AS DRIER AND COOLER AIR ARRIVES ON NORTHERLY WINDS. SURFACE HIGH PRESSURE CENTERED TO OUR WEST WILL BUILD IN THROUGH THE WEEKEND. I HAVE ADJUSTED FORECAST TEMPERATURES DOWNWARD BY A FEW DEGREES AS LATEST MODELS SHOW NEAR-IDEAL RADIATIONAL COOLING CONDITIONS OCCURRING IN AN UNSEASONABLY CHILLY AIRMASS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY...WITH DRY SFC HIGH PRESSURE AND DECENT RIDGING IN PLACE...EXPECT A FAIRLY QUIET PERIOD INTO EARLY NEXT WEEK. WILL SEE A GRADUAL INCREASE OF TEMPERATURES THROUGH THE MEMORIAL DAY WEEKEND FROM LOW/MID 80S TO MID/UPPER 80S ON MONDAY...WITH OVERNIGHT LOWS IN THE LOW TO MID 60S. AS SFC HIGH PRESSURE BEGINS TO SHIFT OFFSHORE...WILL SEE A NICE MOISTURE RETURN BEGINNING AS EARLY AS MONDAY. WITH HIGH TEMPERATURES IN THE MID TO UPPER 80S ON TUESDAY AND INCREASING HUMIDITY...COULD SEE SOME ISOLATED TO SCATTERED SHOWERS IN THE AFTERNOON HOURS...WITH A THUNDERSTORM POSSIBLE...MAINLY INLAND. INTO WEDNESDAY...PRECIPITABLE WATER VALUES INCREASE TO OVER ONE AND A HALF INCHES...AND AHEAD OF AN APPROACHING COLD FRONT ON WEDNESDAY. TIME OF ARRIVAL OF THE FRONT ITSELF IS HARD TO DETERMINE ATTM AS SOME GUIDANCE SUGGESTS ITS PROGRESSION MAY SLOW DOWN GIVEN WEAK RIDGING STILL IN PLACE. FOR NOW HAVE CONTINUED SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS ON WEDNESDAY. WITH OVERNIGHT LOWS INTO WEDNESDAY MORNING IN THE UPPER 60S...WILL SEE HIGH TEMPERATURES IN THE MID 80S ALONG THE COAST...AND UPPER 80S INLAND...WITH A FEW SPOTS POTENTIALLY HITTING 90 DEGREES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 18Z...QUITE A BIT OF UNCERTAINTY AS MANY OF THE FEATURES OVER THE NEXT 24 HOURS ARE SUBTLE AS WE HEAD INTO AN EARLY SUMMER PATTERN. WITH ALL THE HEATING AND LOW LEVEL MOISTURE...THINK THE SEA BREEZE BOUNDARY WILL BE QUITE ACTIVE...PARTICULARLY OVER SOUTH CAROLINA. NEW HANOVER AND PENDER COUNTIES DID HAVE QUITE A BIT OF RAIN SO THEY COULD GET INTO THE ACT ALSO. BRIEF ROUNDS OF IFR ARE POSSIBLE IN THE HEAVIEST SHOWERS. LOOK FOR THE CONVECTION TO DIE DOWN BY EVENING...HOWEVER ANOTHER ROUND OF SHOWERS IS POSSIBLE TOWARD MORNING AS YET ANOTHER IMPULSE MOVE IN FROM THE WEST. EXTENDED OUTLOOK...ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS POSSIBLE ON THURSDAY. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 200 PM WEDNESDAY...FAIRLY TRANQUIL MARINE CONDITIONS CONTINUE AS WEAKENING FRONT REMAINS DRAPED ACROSS SOUTH CAROLINA INTO THE ATLANTIC WATERS NEAR OR JUST SOUTH OF LOCAL WATERS. GRADIENT FLOW REMAINS VERY WEAK ALLOWING THE SEA BREEZE TO DOMINATE THE WINDS NEAR SHORE...KEEPING ONSHORE AND SLIGHTLY GUSTIER WINDS CLOSER TO THE COAST...LESS THAN 10 KTS MOST WATERS. SEAS BASICALLY LESS THAN 3 FEET THROUGH MOST OF THE NIGHT ALTHOUGH EXPECT A SLIGHT UPTICK AFTER MIDNIGHT AS WINDS INCREASE SLIGHTLY OUT OF THE S-SW AS GRADIENT TIGHTENS A BIT TOWARD MORNING AS DEVELOPING LOW PRESSURE APPROACHES THE CAROLINAS FROM THE WEST. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM WEDNESDAY...LOW PRESSURE WILL MOVE EASTWARD THROUGH NORTH CAROLINA THURSDAY...BRINGING A BELT OF SOUTHWEST 15-20 KT WINDS THROUGH THE AREA. A COLD FRONT WILL DIP SOUTH BEHIND THE DEPARTING LOW THURSDAY EVENING...WITH NORTHERLY WINDS EXPECTED THROUGH FRIDAY. THE STRONGEST NORTH WINDS ARE EXPECTED THURSDAY NIGHT INTO EARLY FRIDAY WITH 15-20 KT POSSIBLE AT TIMES. THESE PERIODS OF RELATIVELY STRONG WINDS SHOULD LAST LESS THAN 12 HOURS EACH...AND THEREFORE SEAS ARE EXPECTED TO REMAIN BELOW 5 FEET. LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 330 PM WEDNESDAY...HIGH PRESSURE WILL RESULT IN NE WINDS OF 10 TO 15 KT SATURDAY WHICH WILL VEER TO THE SE BY SUNDAY NIGHT. SEAS OF 3 FT OR LESS ARE ON TAP FOR THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...TRA LONG TERM...SGL AVIATION...DL
Hazardous weather outlook, May 20, 3:36 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 336 PM EDT WED MAY 20 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-211945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 336 PM EDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS MAY IMPACT NORTH CAROLINA THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-211945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 336 PM EDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS MAY IMPACT THE COASTAL WATERS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 20, 2:48 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT WED MAY 20 2015
SCZ039-201915-
WILLIAMSBURG-
248 PM EDT WED MAY 20 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WILLIAMSBURG
COUNTY...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF SALTERS...
OR 10 MILES SOUTHWEST OF KINGSTREE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTREE...SALTERS...GOURDIN...LANE...GREELEYVILLE AND WILLIAMSBURG
REGIONAL HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3369 8000 3370 7972 3346 7972 3348 7995
3350 7996 3350 7999 3351 8000 3349 8000
3351 8001 3351 8008 3350 8009 3350 8010
TIME...MOT...LOC 1848Z 269DEG 20KT 3360 7998
SGLSpecial weather statement, May 20, 3:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 315 PM EDT WED MAY 20 2015 SCZ039-055-202015- INLAND GEORGETOWN-WILLIAMSBURG- 315 PM EDT WED MAY 20 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN GEORGETOWN AND CENTRAL WILLIAMSBURG COUNTIES... AT 314 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR SALTERS...OR NEAR KINGSTREE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINGSTREE...ANDREWS...HEMINGWAY...WARSAW...EARLE...INDIANTOWN... TRIO...HENRY...SALTERS...NESMITH...RHEMS...MORRISVILLE...LANE... STUCKEY AND WILLIAMSBURG REGIONAL HOSPITAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. LAT...LON 3351 7989 3369 7990 3376 7939 3341 7943 TIME...MOT...LOC 1914Z 268DEG 21KT 3358 7978 SGL
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:48 PM EDT | Special Weather Statement | ILM | Williamsburg | 27 min |
| May 20, 3:15 PM EDT | Special Weather Statement | ILM | Williamsburg | 60 min |
Nearby
Beach Hazards Statements in North Carolina, 2015Beach Hazards Statements in South Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.